Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Took 70 u of short instead of 70u of Lantus. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I just took too much short acting insulin. I was not paying attention and did 70 u of short instead of 70u of Lantus. What should I do.
Posted Sun, 23 Jun 2013 in Diabetes
Answered by Dr. Basheer Ahamed 1 hour later

As the name suggests, the effects of short acting insulin is 2 to 4 hrs. It is mainly given to control the Postprandial sugar (Post Meal).

Here are some advice you have to follow.
1. Don't panic.
2. Have a good carbohydrate meal.
3. Check the blood sugar after 2 hours of meal for hypoglycemia.
4. If you experience any signs of hypoglycemia like sweating and palpitation, take glucose solutions orally.
5. If the symptoms persist, contact your doctor for help.

Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor